Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I want my weight back
May 3, 2008

I have been treated with Combivir + Sustiva 600 almost inmediately after testing positive for HIV in 2004. During these 4 years my viral load went from 135000 to undetactable and CD4 from 500 to 850. The problem is that my weight went from 175 pounds to 153 with butt, leg, arms and face skinnier than ever plus a not-so-cute belly and love handles. I'm 33 years old and I try to excersise regularly, but i cant seem to gain my weight back or get rid of fat accumulation around my waist. Any suggestions? Monchi

Response from Dr. Pierone

The first question is whether you need to be on antiretroviral treatment at all based on normal CD4+ lymphocyte count and clear evidence of medication related side effects.

At the very least, switching the AZT for Viread would help prevent further body shape changes. You should have testosterone levels checked and may benefit from anabolic steroids based on what sounds like significant muscle loss as well as fat loss.

For the facial lipoatrophy, treatment with a facial filler like Radiesse and Sculptra is an option which can help with facial appearance.

Thanks for posting and best of luck!



Previous
Will facial wasting reverse?
Next
loss of facial fat and rhinoplasty

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement